MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON 300 SERIES PACKAGE; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON 300 SERIES PACKAGE; SCALER, ULTRASONIC
Catalog Number 8161429
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a cavitron 300 series package allegedly the sterimate and insert were heating up during use.No injury occurred.
 
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Dhr review is not required because the product was returned for evaluation.The service technician could not replicate the failure noted in the complaint with the returned unit.No additional action is necessary.Refer to the repair notes below.Notes: 07/03/25 repair tech: (b)(6).000 evaluated, meets specifications, contact customer.Replaced damaged/worn components and recalibrated unit to factory specs.Qa-gb.Could not duplicate the complaint of hand piece heating up (not during use).Ran the unit for over 30 minutes and another 30 minutes with just the unit on and not in use without being able to duplicate the handpiece getting hot.Check your inserts for any clogging or damage.Make sure only 30k dentsply sirona inserts are being used with this unit, any other brand can cause issues.Hp 10/2023, hdpc 10/2023.Within warranty? no.Within warranty? no.Within warranty? no.

Brand Name
CAVITRON 300 SERIES PACKAGE
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22307557
Report Number2424472-2025-00234
Device Sequence Number7997776
Product Code ELC
UDI-Device IdentifierD00381614291
UDI-PublicD00381614291
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8161429
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/18/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown